MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA¿; PERIPHERAL DILATATION CATHETER
Model Number B1100-060
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported balloon rupture was confirmed; however, the reported difficulty advancing the device could not be replicated in a testing environment since it was based on operational circumstances.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned device analysis, the investigation determined that the reported difficulty advancing the device and balloon rupture appear to be related to operational context.There was no leak noted to the balloon during preparation, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the bdc interacted with the moderately calcified anatomy resulting in the reported difficulty advancing the device and subsequently the balloon ruptured during inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified lesion in the left cephalic arch.A 10x60mm armada 35 balloon dilatation catheter (bdc) was advanced through resistance and attempted to be used for vessel dilatation; however, during the first inflation the balloon was noted to rupture at 10atms.No other devices were used and the procedure was concluded.There were no adverse patient effects nor clinical delay.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.

Brand Name
ARMADA¿
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21827120
Report Number2024168-2025-03751
Device Sequence Number9482356
Product Code LIT
UDI-Device Identifier08717648154959
UDI-Public(01)08717648154959(17)271231(10)40710G1
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB1100-060
Device Catalogue NumberB1100-060
Device Lot Number40710G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight55 KG